Alert archive / Tennessee / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this red flag warning at Oct 13, 2022, 8:41 AM CDT for 7 counties in Tennessee. It took effect at Oct 13, 2022, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2022, 8:41 AM CDT (13:41 UTC)
- In effect from
- Oct 13, 2022, 1:00 PM CDT
- Expired
- Oct 13, 2022, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 48 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 1.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
393 WWUS84 KOHX 131341 RFWOHX URGENT - FIRE WEATHER MESSAGE National Weather Service Nashville TN 841 AM CDT Thu Oct 13 2022 ...Dry and Windy Conditions this Afternoon... .A Red Flag Warning is now in effect for several counties, basically north of I-40 and west of I-65. RH values will fall into the low 20s and winds will gust 25-30 mph this afternoon. Yes, this area saw rainfall, but it was very little and likely did nothing to curb the dry conditions already in place.. TNZ005>007-023>026-140000- /O.NEW.KOHX.FW.W.0002.221013T1800Z-221014T0000Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- 841 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005, 006, 007, 023, 024, 025, AND 026... The National Weather Service in Nashville has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM this afternoon to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zones 005 Stewart, 006 Montgomery, 007 Robertson, 023 Houston, 024 Humphreys, 025 Dickson and 026 Cheatham. * WINDS...West 5 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 24 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 27
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this red flag warning went out at Oct 13, 6:22 AM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Oct 13, 6:22 AM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 622 AM CDT Thu Oct 13 2022 ...New AVIATION... .SHORT TERM... (Today through Friday night) Issued at 206 AM CDT Thu Oct 13 2022 After a stormy Wednesday with widespread and welcome rainfall across the midstate, much quieter this morning with nearly all rain now out of the area except for a few small showers in our northern counties. Low dewpoint depressions and wet ground has lead to patchy fog development, and fog could become locally dense for a few hours early this morning. However, fog should be short lived as cold front is approaching PAH at this hour and will move across our neck of the woods today, with gusty northwest winds and much drier air filtering in from the northwest. Highs today will be quite a bit cooler than yesterday in the 60s to low 70s, with lows falling into the upper 30s and 40s tonight. Tomorrow looks to be slightly warmer than today with most of the area reaching the 70s, and combination of our wet grounds drying out, gusty winds and low RH will likely lead to elevated fire danger on Friday. && .LONG TERM... (Saturday through next Thursday) Issued at 206 AM CDT Thu Oct 13 2022 Saturday will see another jump up in temperatures as southerly winds bring gulf moisture back into the area, with highs reaching the 70s to low 80s. The increase in moisture along with a stationary front developing just northwest of us should prompt some scattered showers and a few thunderstorms to pop up by Saturday afternoon. Scattered activity looks to continue in parts of the area through Saturday night, Sunday, and Sunday night before the stationary front finally gets nudged southeast of the area thanks to upper level winds becoming more northwesterly. Did not stray far from the NBM precip chances in the slight to low chance range. No severe stuff is anticipated with the weekend precip, and rainfall amounts don't look to be anything to write home about with around one tenth to one half inch possible. Behind this front, coldest air of the fall arrives for next week with temps taking a chilly tumble for several days. Highs look to only reach the upper 40s and 50s on Tuesday, with a gradually warmup into the 50s on Wednesday and 60s on Thursday. Lows will be downright cold and drop into the 20s/30s for 3 mornings in a row from Tuesday through Thursday. Below freezing temperatures and widespread frost are possible all 3 mornings, especially Wednesday morning which looks to be the coldest. Have undercut the NBM guidance during this timeframe as it has been doing very poorly with overnight lows in our post- frontal airmasses. && .AVIATION... (12Z TAFS) Issued at 615 AM CDT Thu Oct 13 2022 The cold front is moving through middle TN and any showers have cleared/dissipated. With the ample ground moisture there has been some patchy fog and low clouds across the area. It is short lived because it is clearing as soon as the cold front passes. Will leave IFR CIGs for BNA and MQY through 13Z and CSV through 14Z. CIGs could clear a bit earlier. Any remaining clouds or BR/FG clear out after 14/15Z leaving VFR conditions and gusty W/NW winds of around 20KTs. The winds will decouple after sunset and diminish. && .PRELIMINARY POINT TEMPS/POPS... Nashville 72 45 76 56 / 0 0 0 0 Clarksville 71 41 76 55 / 0 0 0 0 Crossville 63 39 66 49 / 20 0 0 0 Columbia 70 42 76 53 / 0 0 0 0 Cookeville 66 41 69 52 / 10 0 0 0 Jamestown 63 41 66 51 / 20 0 0 0 Lawrenceburg 69 43 74 52 / 0 0 0 0 Murfreesboro 71 41 76 53 / 0 0 0 0 Waverly 70 42 76 55 / 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Shamburger LONG TERM....Shamburger AVIATION.....12
Hazardous weather outlook, Oct 13, 4:56 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 456 AM CDT Thu Oct 13 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-141000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 456 AM CDT Thu Oct 13 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a Marginal Risk for strong to severe storms across northwest Middle Tennessee on Saturday afternoon and evening. An isolated storm or two could contain large hail or gusty winds. Below freezing temperatures with widespread frost are possible across most or all of Middle Tennessee on Tuesday and Wednesday mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Shamburger
In the hours before
Local storm report, Oct 13, 3:29 AM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
329 AM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
10/12/2022 COFFEE TN PUBLIC
SIGNIFICANT WIND DAMAGE OCCURRED ACROSS
MANCHESTER. TWO GAS STATIONS AT INTERSTATE
DR AND HWY 55 SUFFERED AWNING AND ROOF
DAMAGE, A NEARBY BUILDING LOST MUCH OF ITS
ROOF AND WALLS, AND SEVERAL SIGNS WERE BLOWN
DOWN IN THE AREA. RAIDER ACADEMY ON HWY 55
SUFFERED ROOF DAMAGE TO THE GYM. NUMEROUS
TREES WERE BLOWN DOWN INCLUDING AT DAVE KING
PARK, A TRAILER COURT ON OAKDALE STREET,
WOODLAND STREET, SOUTH SPRING STREET, AND
OTHER AREAS.
&&
SHAMBURGERLocal storm report, Oct 13, 3:45 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
345 AM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 SW FAIRVIEW 35.96N 87.14W
10/12/2022 WILLIAMSON TN BROADCAST MEDIA
FALLEN TREES DESTROYED THREE TRAILER HOMES
ON FESTIVAL CT NEAR THE WALMART.
&&
SHAMBURGERLocal storm report, Oct 13, 4:47 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT THU OCT 13 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM TSTM WND DMG 2 SW FAIRVIEW 35.96N 87.14W
10/12/2022 WILLIAMSON TN BROADCAST MEDIA
FALLEN TREES DESTROYED THREE TRAILER HOMES
ON FESTIVAL CT NEAR THE WALMART.
0357 PM TSTM WND DMG 1 SSW FAIRVIEW 35.96N 87.14W
10/12/2022 WILLIAMSON TN PUBLIC
GAS STATION AWNING DESTROYED BY WINDS NEAR
WALMART IN FAIRVIEW. TSPOTTER REPORT.
0400 PM TSTM WND DMG 3 SSW FAIRVIEW 35.95N 87.15W
10/12/2022 WILLIAMSON TN AMATEUR RADIO
LARGE TREE LIMBS DOWN AT THE INTERSECTION OF
HWY 100 AND WESTVIEW BLVD.
0403 PM TSTM WND DMG 2 SSE FAIRVIEW 35.96N 87.11W
10/12/2022 WILLIAMSON TN AMATEUR RADIO
LARGE TREES DOWN AND BLOCKING ROAD ON
CUMBERLAND DRIVE AND SUGAR MAPLE DRIVE.
0425 PM TSTM WND DMG 1 SE BRENTWOOD 35.98N 86.77W
10/12/2022 WILLIAMSON TN PUBLIC
TWITTER TSPOTTER PHOTO SHOWED A TREE SNAPPED
NEAR CROCKETT PARK.
0432 PM TSTM WND DMG 2 SW NOLENSVILLE 35.93N 86.68W
10/12/2022 WILLIAMSON TN TRAINED SPOTTER
TREE DOWN ON FENCE.
0432 PM TSTM WND DMG 2 ENE NASHVILLE 36.19N 86.75W
10/12/2022 DAVIDSON TN PUBLIC
TREE FELL ON A HOUSE IN EAST NASHVILLE NEAR
MAS TACOS WITH SIDING DAMAGE ON THE HOUSE.
0443 PM TSTM WND DMG 5 WSW GALLATIN 36.35N 86.53W
10/12/2022 SUMNER TN PUBLIC
TWO LANES BLOCKED BY FALLEN TREE AT THE
INTERSECTION OF GALLATIN ROAD AND BIG
STATION CAMP BLVD. TSPOTTER REPORT.
0456 PM TSTM WND GST 2 N SMYRNA 36.01N 86.52W
10/12/2022 M47 MPH RUTHERFORD TN AWOS
AWOS STATION KMQY SMYRNA AIRPORT.
0457 PM TSTM WND DMG 4 S LAWRENCEBURG 35.19N 87.34W
10/12/2022 LAWRENCE TN EMERGENCY MNGR
24 INCH DIAMETER MAPLE TREE DOWN ON GARAGE
IN DUNN, SOUTH OF LAWRENCEBURG.
0555 PM TSTM WND GST 5 N SHELBYVILLE 35.56N 86.44W
10/12/2022 M45 MPH BEDFORD TN AWOS
AWOS STATION KSYI SHELBYVILLE BOMAR FIELD.
0612 PM TSTM WND DMG 1 N MANCHESTER 35.48N 86.08W
10/12/2022 COFFEE TN AMATEUR RADIO
TREES FELL ON POWER LINES ON COLLEGE STREET
AT THE INTERSECTION OF HWY 41 AND HWY 55.
0615 PM TSTM WND DMG MANCHESTER 35.47N 86.08W
10/12/2022 COFFEE TN PUBLIC
SIGNIFICANT WIND DAMAGE OCCURRED ACROSS
MANCHESTER. TWO GAS STATIONS AT INTERSTATE
DR AND HWY 55 SUFFERED AWNING AND ROOF
DAMAGE, A NEARBY BUILDING LOST MUCH OF ITS
ROOF AND WALLS, AND SEVERAL SIGNS WERE BLOWN
DOWN IN THE AREA. RAIDER ACADEMY ON HWY 55
SUFFERED ROOF DAMAGE TO THE GYM. NUMEROUS
TREES WERE BLOWN DOWN INCLUDING AT DAVE KING
PARK, A TRAILER COURT ON OAKDALE STREET,
WOODLAND STREET, SOUTH SPRING STREET, AND
OTHER AREAS.
0620 PM TSTM WND GST 9 WSW CENTERTOWN 35.67N 86.06W
10/12/2022 M51 MPH CANNON TN MESONET
MESONET STATION FW5931 BRADYVILLE.
0635 PM TSTM WND GST 4 WNW MCMINNVILLE 35.70N 85.84W
10/12/2022 M64 MPH WARREN TN AWOS
AWOS STATION KRNC MCMINNVILLE AIRPORT.
&&
SHAMBURGERNearby
Red Flag Warnings in Tennessee, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.